Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 43, NWS Albuquerque, NM

August 5, 2008Bernalillo County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 5, 2008, 6:39 PM MDT for Bernalillo County, New Mexico. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2008, 6:39 PM MDT (00:39 UTC)
Expired
Aug 5, 2008, 8:00 PM MDT
In force
81 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 24 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
2287 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 060039
FFWABQ
NMC001-060200-
/O.NEW.KABQ.FF.W.0043.080806T0039Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
639 PM MDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 800 PM MDT

* AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  NORTH CENTRAL ALBUQUERQUE TO SOUTH CENTRAL ALBUQUERQUE...OR OVER 
  ALBUQUERQUE...MOVING NORTHWEST AT 13 MPH. RAINFALL RATES OF ONE OR 
  TWO INCHES PER HOUR WILL PERSIST UNTIL 730 PM MDT.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
      3522 10667

$$

DPORTER
4 follow-up statements
000 
WGUS75 KABQ 060057
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT TUE AUG 5 2008

NMC001-060200-
/O.CON.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
657 PM MDT TUE AUG 5 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTH CENTRAL ALBUQUERQUE TO 
SOUTH CENTRAL ALBUQUERQUE...MOVING NORTHWEST AT 13 MPH. EXPECT RAIN 
RATES OF ONE OR TWO INCHES PER HOUR. SERIOUS PONDING OF WATER CAN BE 
EXPECTED IN CITY STREETS AND ARROYOS.

LOCATIONS IMPACTED INCLUDE...
  THE ALBUQUERQUE METRO AREA...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
      3522 10667

$$

DPORTER
000 
WGUS75 KABQ 060108
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
708 PM MDT TUE AUG 5 2008

NMC001-060200-
/O.CON.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
708 PM MDT TUE AUG 5 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...

AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ALBUQUERQUE TO 
7 MILES SOUTH OF ALBUQUERQUE...MOVING NORTHWEST AT 10 MPH. THE HEAVY 
RAIN WILL IMPACT AREAS NORTH OF I-40 ALONG THE I-25 CORRIDOR. SERIOUS
PONDING OF WATER CAN BE EXPECTED IN CITY STREETS AND VERY HIGH FLOWS 
IN ARROYOS AND SMALL STREAMS.

LOCATIONS IMPACTED INCLUDE...
  THE NORTHERN ALBUQUERQUE METRO AREA...

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.

LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
      3522 10667

$$

DPORTER
000 
WGUS75 KABQ 060123
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT TUE AUG 5 2008

NMC001-060200-
/O.CON.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
723 PM MDT TUE AUG 5 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EXTREME NORTH CENTRAL ALBUQUERQUE
TO WEST CENTRAL ALBUQUERQUE...MOVING NORTHWEST AT 14 MPH. THE HEAVIER
ACTIVITY WILL IMPACT AREAS ALONG PASEO DEL NORTE AND ALAMEDA. EXPECT 
RAINFALL RATES OF THREE-QUARTERS TO 1.50 INCHES PER HOUR.

STRONG GUSTY WINDS UP TO 45 MPH ARE ALSO EXPECTED WITH THESE STORMS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.

LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
      3522 10667

$$

DPORTER
000 
WGUS75 KABQ 060159
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT TUE AUG 5 2008

NMC001-060220-
/O.EXP.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
759 PM MDT TUE AUG 5 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
      3522 10667

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:00 PM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 5, 3:00 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE AUG 5 2008

.DISCUSSION...
NO MAJOR CHANGES MADE TO SHORT-TERM FORECAST. SURFACE ANALYSIS MID
AFTERNOON SHOWS 1013MB HIGH PRESSURE STRETCHING FROM NORTHWEST
PLATEAU SE INTO THE SE PLAINS. THIS FEATURE IS REMNANT FROM A
CONVECTIVE COMPLEX THAT LASTED ALL NIGHT OVER THE LOWER/MIDDLE RIO
GRANDE VALLEY. RADAR AND SATELLITE TRENDS SHOW THUNDERSTORMS WITH
TORRENTIAL RAINS FROM THE GILA WILDERNESS NORTH INTO MCKINLEY
COUNTY. NO STORMS HAVE FIRED WITHIN DIRECT WAKE OF CONVECTIVE
COMPLEX FROM LAST NIGHT BUT THAT MAY CHANGE NOW AS HEATING IN THIS
AREA IS VERY CLOSE TO CONVECTIVE TEMP. PWAT VALUES FROM 12Z KABQ
RAOB OF 1.37 INCHES WAS THE HIGHEST SINCE DOLLY REMNANTS PUSHED
ACROSS NM LATE JULY...WHICH IS 2 STANDARD DEVIATIONS ABOVE NORMAL.
THEREFORE...WILL LIKELY SEE MORE FLOOD ADVISORIES THIS EVENING
WITH STORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...
ESPECIALLY OVER THE WESTERN MTNS.

EXAMINATION OF 12Z NAM/GFS/NGM/NOGAPS/GEM GUIDANCE ALONG WITH ENSEMBLE
SOLUTIONS PAINT A COMPLEX SCENARIO SETTING UP OVER NM BEGINNING
THURSDAY. REMNANTS FROM EDOUARD ARE NOW BEGINNING TO SHOW UP AS AN
IDENTIFIABLE LOW-LEVEL FEATURE AS IT TREKS WESTWARD TO NM. MEANWHILE...
A SHORT-WAVE SLIDING OVER THE NORTH CENTRAL PLAINS WILL INDUCE HIGH
PRESSURE IN ITS WAKE FORCING A COLD FRONT SOUTH ALONG THE FRONT RANGE.
CONVECTION ALONG THIS BOUNDARY WEDNESDAY OVER THE CENTRAL PLAINS
STATES WILL LIKELY FORCE THE FRONT FASTER THAN CURRENT MODEL EVOLN.
SPED UP FRONTAL PASSAGE TO LATE WEDNESDAY EVENING OVER THE NE PLAINS.
NHC TRACK INDICATES EDOUARD WILL WASH OUT OVER WEST TEXAS WEDNESDAY.
THE COMBINATION OF THE SURFACE FRONTAL ZONE...HIGH PWATS BETWEEN
1.5 TO 2 INCHES FROM EDOUARD WILL LIKELY LEAD TO A HIGH QPF EVENT
SOMEWHERE FROM THE SACRAMENTO MTNS NORTHWARD ALONG THE EAST SLOPES
OF THE CENTRAL MTNS THEN EASTWARD. WILL ISSUE AN SPS TO HIGHLIGHT
HEAVY RAINFALL POTENTIAL. FOLLOWING SHIFTS OVERNIGHT OR WEDNESDAY
MAY HOIST A FLASH FLOOD WATCH FOR EAST OF THE CENTRAL MTNS.

GUYER

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE
WESTERN THIRD THROUGH THE REST OF THE AFTERNOON INTO THE EVENING
HOURS. CENTRAL AREAS WILL SEE ISOLATED TO SCATTERED ACTIVITY.
TERMINAL SITES MOST LIKELY TO BE AFFECTED ARE FMN AND GUP BUT ABQ
AND SAF COULD ALSO SEE SOME THUNDERSTORM EFFECTS. GUSTY OUTFLOW
WINDS AND LOCALIZED MVFR AND EVEN IFR CONDITIONS WILL RESULT FROM
THE STRONGER STORMS. A DOWNTREND IN THUNDERSTORM COVERAGE IS
EXPECTED FOR WEDNESDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER CONCERNS EXPECTED THROUGH THE NEAR AND
MID TERM PERIOD. MAIN FORECAST ISSUES WILL BE THUNDERSTORM COVERAGE
TRENDS THROUGH THE REST OF THE WEEK INTO THE WEEKEND. IT APPEARS
THAT WEDNESDAY WILL BE MORE OF A DOWN DAY...THUNDERSTORM WISE. AN
UPTICK IN WETTING THUNDERSTORMS IS EXPECTED THURSDAY AND FRIDAY. IT
APPEARS THAT THE HIGHEST THUNDERSTORM COVERAGE WILL BE ACROSS THE
WEST THE NEXT COUPLE OF DAYS AND THEN REFOCUS EASTWARD TO END THE
WORK WEEK. A BACK DOOR COLD FRONT IS EXPECTED TO SLIDE DOWN INTO THE
EASTERN PLAINS AND ABUT UP TO THE CENTRAL MT CHAIN THURSDAY AND
FRIDAY. THIS WILL FOCUS WETTING THUNDERSTORMS ALONG THIS BOUNDARY.
TROPICAL STORM EDOURDS MOISTURE MAY ALSO PLAY INTO THE MIX TOWARDS
THE END OF THE WEEK AS WELL. THE LONGER RANGE MODELS DEPICT A
REFOCUS OF THE UPPER HIGH OVER NEW MEXICO AND THE SOUTHWEST AREA AS
THE WEEK PROGRESSES INTO THE WEEKEND. WITH THE MOISTURE INFLUX
EXPECTED BY THE END OF THE WEEK...MOISTURE TRAPPED UNDERNEATH THE
UPPER HIGH WILL FLUSH OUT IN THE FORM OF WETTING THUNDERSTORMS WELL
INTO THE WEEKEND. HUMIDITY WILL ULTIMATELY BE HIGH DURING THIS TIME
FRAME BUT TEMPERATURES WILL WARM WITH THE REPOSITION OF THE UPPER
HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  87  64  90 /  50  40  30  30
GALLUP..........................  56  83  55  86 /  50  30  20  30
GRANTS..........................  55  84  56  88 /  40  20  20  20
GLENWOOD........................  58  85  60  88 /  50  30  20  30
CHAMA...........................  46  80  47  78 /  50  40  30  50
LOS ALAMOS......................  60  81  61  80 /  30  20  20  40
RED RIVER.......................  42  74  45  70 /  50  20  30  60
TAOS............................  55  84  54  80 /  30  20  20  60
SANTA FE........................  58  85  57  83 /  30  20  20  40
SANTA FE AIRPORT................  60  87  59  86 /  30  10  20  30
ESPANOLA........................  58  89  57  88 /  30  10  10  40
ALBUQUERQUE HEIGHTS.............  66  89  67  89 /  30  10  10  20
ALBUQUERQUE VALLEY..............  65  91  65  90 /  30  10  10  20
ALBUQUERQUE FOOTHILLS...........  62  87  63  85 /  30  20  20  30
ALBUQUERQUE WEST MESA...........  64  91  64  89 /  30  10  10  20
SOCORRO.........................  65  93  65  92 /  20  10  10  20
SANDIA PARK/CEDAR CREST.........  55  82  55  79 /  30  20  20  30
MORIARTY/ESTANCIA...............  56  83  55  80 /  20  20  10  30
CARRIZOZO.......................  61  89  61  85 /  20  10  10  20
RUIDOSO.........................  55  82  58  77 /  20  20  10  30
RATON...........................  55  88  59  77 /  30  20  30  60
LAS VEGAS.......................  56  86  55  79 /  20  10  20  60
ROY.............................  62  89  60  78 /  10  10  10  60
CLAYTON.........................  64  90  63  79 /  20  10  20  60
SANTA ROSA......................  63  92  63  86 /  10  10  10  30
TUCUMCARI.......................  68  96  67  88 /  10   5  10  30
FORT SUMNER.....................  63  93  66  88 /   5   5  10  30
CLOVIS..........................  66  91  65  88 /   5   0  10  30
PORTALES........................  64  93  65  89 /   5   0  10  30
ROSWELL.........................  68  96  68  92 /   5   0  10  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER/50
Hazardous weather outlook, Aug 5, 12:44 PM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1244 PM MDT TUE AUG 5 2008

NMZ001>021-026-061200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
1244 PM MDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS PARTS
OF CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. HEAVY
RAINFALL MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. THE
GREATEST THREAT AREA WILL BE FROM THE GILA WILDERNESS NORTH INTO THE
NORTHWEST PLATEAU AND NORTHERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT MOVING SOUTHWARD INTO THE EASTERN PLAIN WEDNESDAY
EVENING...COMBINED WITH INCREASING MOISTURE FROM THE REMNANTS OF
EDOUARD...MAY CREATE HEAVY RAINFALL FROM THE NORTHEAST PLAINS
SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN
MOUNTAINS THURSDAY EVENING INTO FRIDAY NIGHT.

SCATTERED SLOW MOVING THUNDERSTORMS SATURDAY THROUGH MONDAY MAY ALSO
PRODUCE HEAVY RAINFALL ACROSS PARTS OF CENTRAL AND WESTERN NEW
MEXICO...WITH MORE LOCALIZED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE TO REPORT FLOODING. SPOTTERS ARE ALSO ENCOURAGED
TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

GUYER

In the hours before

Special weather statement, Aug 5, 3:40 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT TUE AUG 5 2008

NMZ002>007-009>013-015>021-026-061100-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-ROOSEVELT COUNTY-
SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
UPPER RIO GRANDE VALLEY-
340 PM MDT TUE AUG 5 2008

...WIDESPREAD HEAVY RAINFALL POSSIBLE THURSDAY INTO FRIDAY OVER
PORTIONS OF CENTRAL AND EASTERN NEW MEXICO...

TROPICAL DEPRESSION EDOUARD CURRENTLY POSITIONED JUST INLAND OF THE
UPPER TEXAS COAST...WILL MOVE WEST NORTHWEST INTO WEST TEXAS WHILE
DISSIPATING THROUGH WEDNESDAY EVENING. MEANWHILE A COLD FRONT IS
EXPECTED TO SWEEP SOUTH INTO THE NORTHEAST PLAINS AND HIGHLANDS BY
LATE WEDNESDAY EVENING...AND BECOME STATIONARY ALONG THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN THROUGH THURSDAY AND FRIDAY. THE
COMBINATION OF ABUNDANT LOW LEVEL MOISTURE MOVING WESTWARD FROM WEST
TEXAS AND THE COLD FRONT ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN WILL PROVIDE THE FOCUS FOR WIDESPREAD SHOWER AND
THUNDERSTORM DEVELOPMENT.

IN THIS SCENARIO...FLASH FLOODING WOULD BE A STRONG POSSIBILITY OVER
PORTIONS OF CENTRAL AND EASTERN NEW MEXICO THURSDAY INTO FRIDAY.
RESIDENTS AND TRAVELERS ACROSS THIS REGION ARE ADVISED TO MONITOR
THE PROGRESS OF THIS POSSIBLE HEAVY RAINFALL EVENT.

GUYER
Local storm report, Aug 5, 4:21 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FLASH FLOOD      ACOMA PUEBLO            34.90N 107.58W
08/05/2008                   CIBOLA             NM   EMERGENCY MNGR

            INDIAN ROADD 21 WASHED OUT.

&&

DPORTER
Local storm report, Aug 5, 4:22 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FLASH FLOOD      ACOMA PUEBLO            34.90N 107.58W
08/05/2008                   CIBOLA             NM   EMERGENCY MNGR

            INDIAN ROAD 21 WASHED OUT.

&&

CORRECTED LSR COMMENT.

DPORTER
Local storm report, Aug 5, 5:02 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      1 SW BLUEWATER LAKE     35.29N 108.10W
08/05/2008                   CIBOLA             NM   TRAINED SPOTTER

            GARAGE AND BACK PORCH FLOODED.  WILLIS ROAD WASHED OUT.

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:29 PM MDTAreal Flood AdvisoryABQSan Juan91 min
Aug 5, 7:06 PM MDTAreal Flood AdvisoryABQSandoval114 min
Aug 5, 7:17 PM MDTAreal Flood AdvisoryABQSocorro, Torrance118 min
Aug 5, 7:46 PM MDTAreal Flood AdvisoryABQSandoval89 min
Aug 6, 2:10 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 6, 4:44 PM MDTAreal Flood AdvisoryABQSan Juan2 hr
Aug 6, 4:53 PM MDTAreal Flood AdvisoryABQCatron, Cibola112 min
Aug 6, 5:03 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe117 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.